Alert archive / Illinois / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 201, NWS Lincoln, IL

November 22, 2010Christian County, Macon County, Illinois

NWS Lincoln, IL issued this severe thunderstorm warning at Nov 22, 2010, 5:21 PM CST for Christian County, Macon County, Illinois. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Nov 22, 2010, 5:21 PM CST (23:21 UTC)
Expired
Nov 22, 2010, 5:49 PM CST
In force
28 min
Issued by
NWS Lincoln, IL
Area
Storm-based polygon
Hail
0.75 in
Wind
70.0 mph

Counties Christian County, IL, Macon County, IL

The radar

The Lincoln radar (KILX), 56 km from the middle of the area, began a volume at 23:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Nov 22, 4:50 PM CSTTornado WatchSPC7 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 11.4 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2010-11-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 333 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2010-11-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 309 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
333 J/kg
Mixed-layer CIN
-45 J/kg
Mixed-layer LCL
591 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
309 m²/s²
0-3 km storm-relative helicity
310 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

447 
WUUS53 KILX 222321
SVRILX
ILC021-115-230015-
/O.NEW.KILX.SV.W.0201.101122T2321Z-101123T0015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
521 PM CST MON NOV 22 2010

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN CHRISTIAN COUNTY IN CENTRAL ILLINOIS...
  SOUTHWESTERN MACON COUNTY IN CENTRAL ILLINOIS...

* UNTIL 615 PM CST.

* AT 517 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
  IN EXCESS OF 70 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM MOUNT AUBURN TO 5 MILES EAST OF KINCAID TO
  MORRISONVILLE...AND MOVING NORTHEAST AT 55 MPH. PENNY SIZE HAIL MAY
  ALSO ACCOMPANY THESE DAMAGING WINDS.

* LOCATIONS IMPACTED INCLUDE...
  STONINGTON...BLUE MOUND...HARRISTOWN...MACON...WILLEYS AND BOODY.

THIS INCLUDES INTERSTATE 72 BETWEEN MILE MARKERS 127 AND 133.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CST MONDAY EVENING FOR
WEST CENTRAL ILLINOIS.

LAT...LON 3949 8943 3958 8937 3976 8934 3988 8909
      3976 8899 3966 8899 3966 8901 3966 8903
      3965 8903
TIME...MOT...LOC 2321Z 241DEG 48KT 3978 8923 3962 8926
          3949 8938
WIND...HAIL 70MPH 0.75IN

$$

CHURCHILL
1 follow-up statement
193 
WWUS53 KILX 222349
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
549 PM CST MON NOV 22 2010

ILC021-115-222358-
/O.CAN.KILX.SV.W.0201.000000T0000Z-101123T0015Z/
CHRISTIAN IL-MACON IL-
549 PM CST MON NOV 22 2010

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN MACON AND
NORTHERN CHRISTIAN COUNTIES IS CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED AND MOVED
OUT OF THE WARNED AREA.

ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A TORNADO
WATCH REMAINS IN EFFECT UNTIL MIDNIGHT.

LAT...LON 3949 8943 3958 8937 3976 8934 3988 8909
      3976 8899 3966 8899 3966 8901 3966 8903
      3965 8903
TIME...MOT...LOC 2348Z 241DEG 48KT 3995 8882 3979 8885
          3966 8897

$$

CHURCHILL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 22, 2:38 PM CST, 2 hours 43 minutes earlier.

Area forecast discussion, Nov 22, 2:38 PM CST, 2 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
238 PM CST MON NOV 22 2010

.DISCUSSION...
ISSUED 235 PM CST MON NOV 22 2010

RECORD WARMTH...COMBINED WITH SOME TIMELY BREAKS IN THE CLOUDS...
HELPED TO CAUSE RAPID DEVELOPMENT OF SHOWERS AND THUNDERSTORMS
WEST OF I-55 OVER THE LAST FEW HOURS. LATEST SURFACE MAP SHOWING
LOW PRESSURE CENTERED OVER THE NORTHWEST TIP OF ILLINOIS...WITH
COLD FRONT EXTENDING SOUTHWARD INTO CENTRAL MISSOURI. TIGHT
PRESSURE GRADIENT HAS RESULTED IN WIND GUSTS OVER 40 MPH AT TIMES
IN A FEW AREAS.

MAIN FORECAST CONCERNS INVOLVE THE EFFECTS OF THE FRONTAL PASSAGE
TONIGHT...FOLLOWED BY THE NEXT STORM SYSTEM FOR WEDNESDAY INTO
EARLY THANKSGIVING DAY.

SHORT TERM...TONIGHT THROUGH THANKSGIVING DAY...

SHORTWAVE OVER THE DAKOTAS TO LIFT NORTHEAST OVERNIGHT TO NEAR
LAKE SUPERIOR. SHORT TERM MODELS IN GOOD AGREEMENT IN BRINGING THE
FRONT TO NEAR I-55 BY 6 PM AND CLEARING THE SOUTHEAST CWA AROUND
MIDNIGHT. WILL CONTINUE WITH CATEGORICAL POPS ACROSS THE EASTERN
CWA THIS EVENING...BUT WILL MAKE A LAST-MINUTE DECISION AS TO HOW
MUCH RAIN TO LINGER ACROSS THE WEST. LATEST HRRR MODEL WOULD
SUGGEST MOST AREAS WEST OF I-55 SHOULD BE DONE WITH THE RAIN BY
EARLY EVENING.

HIGH PRESSURE TO PUSH ACROSS THE MIDWEST TUESDAY...AS UPPER LOW
DIGS ACROSS THE PACIFIC NORTHWEST THEN MOVES EASTWARD. MODEL
SPREAD BEGINS TO WIDEN A BIT...WITH THE NAM LAGGING SIGNIFICANTLY
BEHIND BY MIDDAY THURSDAY SO WILL GO WITH MORE OF A GFS/ECMWF
SOLUTION FOR MIDWEEK. PRECIPITATION TO MOVE IN FROM THE SOUTHWEST
ON WEDNESDAY. WILL GO WITH NON-DIURNAL TEMPERATURE TRENDS
WEDNESDAY NIGHT AS THE WARM SECTOR SURGES IN AHEAD OF THE MAIN
FRONTAL BOUNDARY...WHICH SHOULD BE NEAR I-57 BY EARLY THANKSGIVING
MORNING. PRECIPITATION TYPE BECOMES A FACTOR AFTER MIDNIGHT AS THE
COLD AIR BEGINS SURGING IN FROM THE NORTHWEST. FORECAST SOUNDINGS
IMPLY A RAPID TRANSITION FROM RAIN TO SNOW ACROSS THE NORTHWEST
CWA AFTER MIDNIGHT...BUT THE BULK OF THE PRECIPITATION SHOULD BE
EAST OF THE AREA BY TIME OF CHANGEOVER...SO WILL NOT INCLUDE ANY
ACCUMULATIONS IN THE GRIDS AT THIS TIME.

LINGERING PRECIPITATION EXPECTED ACROSS THE EASTERN CWA THROUGH AT
LEAST EARLY AFTERNOON...WITH FALLING TEMPERATURES THROUGH THE DAY.

LONG TERM...FRIDAY THROUGH MONDAY...

LITTLE CHANGE MADE TO THE FORECAST DURING THIS PERIOD. HIGH
PRESSURE STILL PROGGED TO MOVE EAST ACROSS THE MISSISSIPPI VALLEY
THROUGH THE WEEKEND. MODERATING TEMPERATURES EXEPCTED THROUGH THE
PERIOD. BEYOND SUNDAY...THE MODEL SPREAD BECOMES RATHER SIGNIFICANT
IN TIMING THE NEXT STORM SYSTEM ON MONDAY VS TUESDAY...WITH THE
GFS THE FASTER SOLUTION. WILL ONLY INCLUDE SLIGHT CHANCE POPS IN
THE GRIDS FOR NOW.

GEELHART

&&

.AVIATION...
ISSUED 1147 AM CST MON NOV 22 2010

LINE OF CONVECTION CURRENTLY DEVELOPING ALONG A COLD FRONT ACROSS
EASTERN IOWA/NORTHERN MISSOURI WILL QUICKLY TRACK E/NE THIS
AFTERNOON. BASED ON SATELLITE LOOPS...THUNDERSTORMS SHOULD BEGIN
TO IMPACT KPIA BETWEEN 19Z AND 21Z...THEN FURTHER EAST TO KCMI
BETWEEN 22Z AND 00Z. AHEAD OF THE STORMS...STRONG SOUTHERLY WINDS
WILL PREVAIL...WITH GUSTS UP TO 30KT AT TIMES. ONCE THE STORMS
PUSH EAST OF THE TERMINALS BY EARLY EVENING...STRONG WESTERLY
WINDS WILL DEVELOP BEHIND THE DEPARTING FRONT. MAY SEE A PERIOD OF
MVFR CEILINGS AS LOW-LEVEL MOISTURE CURRENTLY ACROSS KANSAS/WESTERN
MISSOURI LIFTS NORTHEASTWARD ACROSS THE AREA THIS EVENING. 12Z
FORECAST SOUNDINGS AND MOISTURE PROFILES SUGGEST THE LOW CLOUDS
WILL RAPIDLY CLEAR OUT AFTER MIDNIGHT...WITH CLEAR SKIES NOTED AT
ALL SITES BY TUESDAY MORNING.

BARNES
&&

.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Nov 22, 3:16 PM CST, 2 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
316 PM CST MON NOV 22 2010

ILZ027>031-036>038-040>057-061>063-066>068-071>073-231200-
CASS-CHAMPAIGN-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-
DE WITT-DOUGLAS-EDGAR-EFFINGHAM-FULTON-JASPER-KNOX-LAWRENCE-LOGAN-
MACON-MARSHALL-MASON-MCLEAN-MENARD-MORGAN-MOULTRIE-PEORIA-PIATT-
RICHLAND-SANGAMON-SCHUYLER-SCOTT-SHELBY-STARK-TAZEWELL-VERMILION-
WOODFORD-
316 PM CST MON NOV 22 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS.

.DAY ONE...TONIGHT

THUNDERSTORMS WILL CONTINUE TO SHIFT SLOWLY EASTWARD ACROSS CENTRAL
ILLINOIS THIS EVENING...BRINGING GUSTY WINDS AND HAIL. A FEW OF
THE STORMS COULD BE SEVERE...WITH HAIL IN EXCESS OF 1 INCH IN
DIAMETER AND WINDS OF 60 MPH OR GREATER...PARTICULARLY WEST OF THE
I-57 CORRIDOR. AFTER THE SUN SETS...THE ATMOSPHERE WILL BEGIN TO
STABILIZE AND THE STORMS WILL WEAKEN AS THEY PUSH INTO EAST-CENTRAL
AND SOUTHEAST ILLINOIS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

AN APPROACHING STORM SYSTEM WILL BRING SHOWERS AND ISOLATED
THUNDERSTORMS BACK INTO CENTRAL ILLINOIS WEDNESDAY AND WEDNESDAY
NIGHT...FOLLOWED BY SHARPLY COLDER WEATHER FOR THE END OF THE
WEEK.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THROUGH 8 PM.

BARNES

In the hours before

Local storm report, Nov 22, 1:27 PM CST, 3 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
127 PM CST MON NOV 22 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0120 PM     HAIL             ALTONA                  41.12N 90.16W
11/22/2010  E0.50 INCH       KNOX               IL   PUBLIC

&&

JANKOWSKI
Local storm report, Nov 22, 2:03 PM CST, 3 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
203 PM CST MON NOV 22 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0155 PM     HAIL             ONEIDA                  41.07N 90.23W
11/22/2010  M1.00 INCH       KNOX               IL   PUBLIC

            COVERING THE GROUND.

&&

JANKOWSKI
Local storm report, Nov 22, 2:09 PM CST, 3 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
209 PM CST MON NOV 22 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0155 PM     HAIL             2 WSW ALTONA            41.10N 90.20W
11/22/2010  E0.50 INCH       KNOX               IL   MESONET

&&

JANKOWSKI
Local storm report, Nov 22, 2:28 PM CST, 2 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
228 PM CST MON NOV 22 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0220 PM     HAIL             3 SE GALESBURG          40.92N 90.34W
11/22/2010  E0.88 INCH       KNOX               IL   EMERGENCY MNGR

&&

BARNES
Local storm report, Nov 22, 3:01 PM CST, 2 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
301 PM CST MON NOV 22 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 PM     TSTM WND DMG     GALESBURG               40.95N 90.38W
11/22/2010                   KNOX               IL   EMERGENCY MNGR

            COUPLE TREES AND POWER POLES DOWN IN GALESBURG.

&&

JANKOWSKI
Local storm report, Nov 22, 3:34 PM CST, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LINCOLN IL
334 PM CST MON NOV 22 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0120 PM     HAIL             ALTONA                  41.12N 90.16W
11/22/2010  E0.50 INCH       KNOX               IL   PUBLIC

0155 PM     HAIL             ONEIDA                  41.07N 90.23W
11/22/2010  M1.00 INCH       KNOX               IL   PUBLIC

            COVERING THE GROUND.

0155 PM     HAIL             2 WSW ALTONA            41.10N 90.20W
11/22/2010  E0.50 INCH       KNOX               IL   MESONET

0215 PM     TSTM WND DMG     GALESBURG               40.95N 90.38W
11/22/2010                   KNOX               IL   EMERGENCY MNGR

            COUPLE TREES AND POWER POLES DOWN IN GALESBURG.

0220 PM     HAIL             3 SE GALESBURG          40.92N 90.34W
11/22/2010  E0.88 INCH       KNOX               IL   EMERGENCY MNGR

&&

JANKOWSKI

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 22, 12:56 PM CSTSevere Thunderstorm WarningILXKnox33 min
Nov 22, 1:50 PM CSTSevere Thunderstorm WarningILXKnox25 min
Nov 22, 2:10 PM CSTSevere Thunderstorm WarningILXStark35 min
Nov 22, 2:21 PM CSTTornado WarningILXStark24 min
Nov 22, 2:28 PM CSTSevere Thunderstorm WarningILXCass, Menard, Morgan47 min
Nov 22, 2:32 PM CSTSevere Thunderstorm WarningILXKnox, Stark43 min
Nov 22, 2:51 PM CSTSevere Thunderstorm WarningILXFulton, Knox, Peoria39 min
Nov 22, 2:59 PM CSTSevere Thunderstorm WarningILXMarshall, Stark16 min
Nov 22, 3:19 PM CSTSevere Thunderstorm WarningILXPeoria, Tazewell, Woodford26 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.